Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 14, NWS Shreveport, LA

February 27, 2001Harrison County, Marion County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Feb 27, 2001, 5:31 AM CST for Harrison County, Marion County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 27, 2001, 5:31 AM CST (11:31 UTC)
Expired
Feb 27, 2001, 6:15 AM CST
In force
44 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Harrison County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 55 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 5:45 AM CSTHail 0.75Harleton, TX
Feb 27, 5:58 AM CSTHail 1.75Jefferson, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WUUS54 KSHV 271132
SVRSHV
TXC203-315-271215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 AM CST TUE FEB 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
  MARION COUNTY IN NORTHEAST TEXAS

* UNTIL 615 AM CST

* AT 531 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES WEST OF JEFFERSON...
  OR ABOUT 13 MILES NORTH OF LONGVIEW...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JEFFERSON AT 605 AM CST

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 2 INCHES IN 
DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
  MARION COUNTY IN NORTHEAST TEXAS
UNTIL 615 AM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 3:20 AM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Feb 27, 3:20 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CST TUE FEB 27 2001

WET...WET AND MORE WET STUFF TO COME...WITH A WARM FRONT SCHEDULED
TO PUSH NORTHWARD TODAY...ALONG WITH A COLD FRONT TO THE NW OF CWFA
AS WELL. ALL AREAS OF REGION ALREADY WITH A SATURATED GROUND AND
EXPECTED TO GET ANOTHER ROUND TODAY...SO WILL PUT ENTIRE REGION
UNDER A WATCH FOR TODAY. RAIN IS GOING TO STICK AROUND IN THE
FORECAST THROUGH THE PERIOD AND INTO EXTENDED. FRONT WILL BE SLOW TO
PUSH THROUGH THE REGION...THUS AGGRAVATING AN ALREADY TROUBLESOME
SITUATION WITH THE POSSIBILITY OF FLOODING. WILL SEE MORE
THUNDERSTORM ACTIVITY WITH PLENTY OF LIFT AVAILABLE. WILL GO WITH AN
AVN/NGM MOS BLEND FOR TEMPERATURES.

20

PRELIMS...

SHV 067/050 054/043 054 +977
MLU 065/051 055/044 058 +977
TXK 059/046 050/038 052 ++77
TYR 064/050 054/040 056 +967
LFK 071/057 063/046 061 8766

.SHV...FLASH FLOOD WATCH 8FOR TODAY FOR ALL ZONES.

In the hours before

Local storm report, Feb 27, 4:27 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
427 AM CST TUE FEB 27 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 AM    MINEOLA                   TX   1.00 INCH HAIL
02/27/01   WOOD                           REPORTED BY LAW
                                          ENFORCEMENT

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 6:18 PM CSTFlash Flood WarningSHVNacogdoches4 hr
Feb 27, 3:59 AM CSTSevere Thunderstorm WarningSHVSmith, Wood31 min
Feb 27, 5:07 AM CSTSevere Thunderstorm WarningSHVGregg, Upshur23 min
Feb 27, 2:03 PM CSTFlash Flood WarningSHVBowie6 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.